Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 20, NWS Albuquerque, NM

October 13, 2007

NWS Albuquerque, NM issued this wind advisory at Oct 13, 2007, 4:36 AM MDT. It took effect at Oct 13, 2007, 10:39 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2007, 4:36 AM MDT (10:36 UTC)
In effect from
Oct 13, 2007, 10:39 AM MDT
Expired
Oct 13, 2007, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 131036
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 AM MDT SAT OCT 13 2007

...WINDY CONDITIONS EXPECTED ACROSS EASTERN NEW MEXICO THIS
AFTERNOON...

.AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA THIS
MORNING WILL MOVE EASTWARD INTO NORTHERN ARIZONA DURING THE DAY
TODAY. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM FROM THE
CENTRAL MOUNTAIN CHAIN EASTWARD INTO THE EASTERN PLAINS DURING THE
AFTERNOON. WINDY CONDITIONS WILL SLOWLY SUBSIDE DURING THE EARLY
EVENING HOURS.

NMZ005>007-011>013-016>021-026-131800-
/O.NEW.KABQ.WI.Y.0020.071013T1800Z-071014T0200Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
436 AM MDT SAT OCT 13 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY EARLY THIS
AFTERNOON WITH FREQUENT GUST UP TO 45 MPH FROM THE EAST SLOPES OF
THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS STATE LINE.
EXPECT THE STRONGEST WINDS ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN...AND OVER THE EAST CENTRAL AND NORTHEAST PLAINS.

IF DRIVING HIGH PROFILE VEHICLES...EXPECT STRONG CROSSWINDS ON
NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. A FEW OF THESE INCLUDE
HIGHWAY 84 FROM FORT SUMNER TO SANTA ROSA AND LAS VEGAS AND HIGHWAY
285 FROM ROSWELL TO VAUGHN AND CLINES CORNERS. IN ADDITION...
MOTORISTS CAN EXPECT LOCALLY POOR VISIBILITIES IN BLOWING DUST.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

GUYER
2 follow-up statements
000 
WWUS75 KABQ 131639
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1039 AM MDT SAT OCT 13 2007

...STRONG AND GUSTY WINDS EXPECTED ACROSS EASTERN NEW MEXICO THIS
AFTERNOON...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SWEEP ACROSS THE CENTRAL
ROCKIES NORTH OF NEW MEXICO TODAY...AND DRIVE THE JET STREAM OVER CENTRAL
AND EASTERN NEW MEXICO. THE STRONG WINDS ALOFT WILL MOST
EFFECTIVELY MIX DOWN TO THE SURFACE IN THE SOUTH CENTRAL MOUNTAINS
AND EAST CENTRAL PLAINS. FARTHER NORTH...INCREASING CLOUD COVER
WILL INITIALLY LIMIT THE STRENGTH OF THE WINDS...BUT STRONG WIND
GUSTS SHOULD BRIEFLY DEVELOP LATE THIS AFTERNOON. THE STRONG WINDS
WILL SUBSIDE SHORTLY AFTER SUNSET.

NMZ010-140200-
/O.EXA.KABQ.WI.Y.0020.071013T1800Z-071014T0200Z/
SANDIA/MANZANO MOUNTAINS-
INCLUDING THE CITY OF...SANDIA PARK/CEDAR CREST
1039 AM MDT SAT OCT 13 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY EARLY THIS
AFTERNOON WITH GUSTS UP TO 45 MPH. STRONG CROSSWINDS WILL DEVELOP
ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS STATE
HIGHWAY 337 FROM TIJERAS TO CHILILI. FURTHERMORE...BLOWING DUST
WILL LIMIT VISIBILITY BELOW ONE MILE AT TIMES IN DUST PRONE
LOCATIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ005>007-011>013-016>021-026-140200-
/O.CON.KABQ.WI.Y.0020.071013T1800Z-071014T0200Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1039 AM MDT SAT OCT 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY EARLY THIS
AFTERNOON WITH GUSTS UP TO 45 MPH FROM THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS STATE LINE. EXPECT
THE STRONGEST WINDS ALONG AND EAST OF THE MANZANO AND SACRAMENTO
MOUNTAINS. STRONG CROSSWINDS WILL DEVELOP ON NORTHWEST TO
SOUTHEAST ORIENTED ROADWAYS...SUCH AS U.S. HIGHWAY 84 FROM SANTA
ROSA TO FORT SUMNER AND U.S. HIGHWAY 285 FROM ELDORADO TO MESA.
FURTHERMORE...BLOWING DUST WILL LIMIT VISIBILITY BELOW ONE MILE AT
TIMES IN DUST PRONE LOCATIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

44/40
000 
WWUS75 KABQ 140140
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
740 PM MDT SAT OCT 13 2007

NMZ005>007-010>013-016>021-026-140245-
/O.EXP.KABQ.WI.Y.0020.000000T0000Z-071014T0200Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
740 PM MDT SAT OCT 13 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WIND SPEEDS WILL DECREASE GRADUALLY FOR THE REMAINDER OF THE
EVENING.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:04 AM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Oct 13, 3:04 AM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 AM MDT SAT OCT 13 2007

.DISCUSSION...
FALL STORM SYSTEM SHAPING UP OVER SOUTHERN NEVADA THIS MORNING.
LATEST WATER VAPOR LOOP SHOWS UPPER LEVEL LOW MOVING SE TOWARD N
AZ/NM WITH PLENTIFUL MID AND UPPER LEVEL MOISTURE ACROSS THE
ROCKIES. 400-250MB AIRCRAFT WIND PLOTS SHOW A 90-110 KNOT WSW JET
EJECTING EAST AHEAD OF THE LOW WITH A 90-110 KNOT JET STILL TO THE
WEST OVER CENTRAL CA. SFC ANALYSIS THIS MORNING SHOWS 999MB LOW
PRES CENTER OVER EXTREME SE CO WITH A LEE TROUGH EXTENDING SW INTO
THE E PLAINS OF NM. EXPECT WINDS TO INCR THIS AFTERNOON FROM THE
EAST SLOPES OF THE CENTRAL MTN CHAIN EAST TO THE TEXAS STATE LINE.
WILL ISSUE A WIND ADV FOR THESE AREAS AS MOS GUIDANCE AND NAM/GFS
BUFKIT PROFILES INDICATE SW WINDS WILL BLOW 25 TO 35 MPH WITH
GUSTS TO 45 MPH. ONLY CONCERN WILL BE OVER THE SOUTH CENTRAL MTNS
WHERE GFS UPPER LEVEL PLOTS SHOW STRONG DOWNWARD VERTICAL MOTION
BENEATH 100 KNOT JET STREAK. WILL LEAVE DAY SHIFT TO HANDLE ANY
POSSIBLE UPGRADES TO HIGH WIND IN THAT AREA. WILL ALSO HEADLINE A
RED FLAG WARNING FOR THE E NM ZONES AS RH VALUES WILL PLUMMET TO
AROUND 10 PERCENT WITH 20 FOOT WINDS GREATER THAN 20 MPH. MAY ALSO
SEE AN HOUR OR TWO OF CRITICAL FIRE WX CONDITIONS FURTHER WEST
INTO THE MIDDLE AND LOWER RIO GRANDE VALLEY.

OTHERWISE...MODELS IN DECENT AGREEMENT WITH THE TRACK AND INTENSITY
OF THE H5 LOW THROUGH MONDAY. LEFT ISOLD/SCT POPS ACROSS THE FAR
NORTHERN SECTIONS OF CWA LATE SAT INTO LATE SUN. SHOULD SEE SOME SNOW
SHOWERS FIRST OVER THE NW MTNS TONIGHT THEN OVER THE SANGRES SUN
NIGHT. EXPECTING LIGHT ACCUMS AROUND 8000 FEET WITH A FEW MORE
INCHES POSSIBLE ABOVE 9000 FEET. SHOULD SEE FIRST WEAK SURGE OF
COOLER AIR MOVE SE THRU THE CWA SAT NIGHT WITH ANOTHER STRONGER COLD
FRONTAL SURGE SUN NIGHT. LOWERED MAX TEMPS A TAD SUN WITH CLOUD
COVER MUCH OF THE DAY OVER THE FAR NORTH. LEFT REMAINDER OF FORECAST
RELATIVELY UNTOUCHED WITH PLEASANT WEATHER RETURNING MON AND TUES.
ANOTHER STORM SYSTEM IS EXPECTED TO MOVE TOWARD THE REGION WED AND
THURS WITH STRONG WINDS POSSIBLE OVER THE E PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  71  40  65  39 /  10  20  10  10
GALLUP..........................  68  33  62  31 /   5  20   5   0
GRANTS..........................  72  34  64  30 /   0  10   5   0
GLENWOOD........................  76  45  72  38 /   0   0   0   0
CHAMA...........................  63  31  53  28 /  20  40  30  20
LOS ALAMOS......................  68  38  60  36 /   5  10  10  10
RED RIVER.......................  60  31  49  27 /   5  20  30  30
TAOS............................  69  35  59  33 /   5  20  20  10
SANTA FE........................  70  39  59  36 /   5  10   5   5
SANTA FE AIRPORT................  72  40  61  39 /   0  10   5   5
ESPANOLA........................  75  40  65  39 /   0  10  10   5
ALBUQUERQUE HEIGHTS.............  76  48  69  46 /   0   5   5   5
ALBUQUERQUE VALLEY..............  78  44  71  42 /   0   5   5   5
ALBUQUERQUE FOOTHILLS...........  74  45  66  41 /   0   5   5   5
ALBUQUERQUE WEST MESA...........  78  47  70  44 /   0   5   5   5
SOCORRO.........................  80  44  74  43 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  67  39  61  35 /   0   5   5   5
MORIARTY/ESTANCIA...............  75  39  65  38 /   0   5   0   5
CARRIZOZO.......................  79  46  71  43 /   0   0   0   0
RUIDOSO.........................  71  42  63  37 /   0   0   0   0
RATON...........................  77  39  62  33 /   5  10  20  20
LAS VEGAS.......................  74  40  63  35 /   0  10   5   5
ROY.............................  78  46  69  38 /   0   5  10  10
CLAYTON.........................  83  48  69  39 /   5   5  10  20
SANTA ROSA......................  86  47  75  41 /   0   5   5   5
TUCUMCARI.......................  88  52  77  44 /   0   5   5   5
FORT SUMNER.....................  85  50  77  45 /   0   5   5   5
CLOVIS..........................  85  51  78  45 /   5   5   5   5
PORTALES........................  87  52  79  43 /   5   5   5   5
ROSWELL.........................  89  55  83  51 /   5   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ005>007-011>013-016>021-026.

&&

GUYER
Hazardous weather outlook, Oct 12, 2:01 PM MDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT FRI OCT 12 2007

NMZ001>012-014>018-026-131200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
LOWER RIO GRANDE VALLEY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
201 PM MDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUSTAINED SOUTHWEST WINDS OVER 30 MPH AND GUSTS UP TO 50 MPH ARE
EXPECTED SATURDAY AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN. THE STRONGEST WINDS ARE EXPECTED ALONG THE INTERSTATE 25
CORRIDOR NEAR LAS VEGAS AND ALONG THE INTERSTATE 40 CORRIDOR FROM
THE ESTANCIA VALLEY EAST TO THE TEXAS STATE LINE.

IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
SATURDAY AFTERNOON IN THE SAME AREAS INCLUDING THE SOUTHWEST
MOUNTAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NMZ013-019>021-131200-
QUAY COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
201 PM MDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
DUE TO THE PRESENCE OF A WEATHER DISTURBANCE AND AN UNSTABLE AIRMASS.
THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUSTAINED SOUTHWEST WINDS OVER 30 MPH AND GUSTS UP TO 50 MPH ARE
EXPECTED SATURDAY AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN. THE STRONGEST WINDS ARE EXPECTED ALONG THE INTERSTATE 25
CORRIDOR NEAR LAS VEGAS AND ALONG THE INTERSTATE 40 CORRIDOR FROM
THE ESTANCIA VALLEY EAST TO THE TEXAS STATE LINE.

IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
SATURDAY AFTERNOON IN THE SAME AREAS INCLUDING THE SOUTHWEST
MOUNTAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. SKYWARN
SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO STAY ABREAST OF THE
LATEST WEATHER CONDITIONS AS WELL AS ANY WARNINGS AND ADVISORIES
FROM YOUR NATIONAL WEATHER SERVICE IN ALBUQUERQUE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 5:58 AM MDTRed Flag WarningABQHarding, San Miguel, Union14 hr

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.